Gransnet forums

Coronavirus

Vaccine side effects

(234 Posts)
Atqui Wed 06-Jan-21 14:57:52

My husband had the Pfizer jab before Christmas with no ill effects it seemed . Two weeks after he had really bad headaches on 3 consecutive nights . He is not normally prone to headaches . The GP says it could not be related to the jab. Has anyone else had anything similar?

BlueBelle Wed 06-Jan-21 15:02:40

I don’t think it would be related two weeks after having the jab either to be honest
Unfortunately everything we get now will be connected in our minds with CoviD

Jaxjacky Wed 06-Jan-21 15:31:19

Atqui highly unlikely I think, if there was a sniff of any sort of negative reaction certain members of the scurrilous press would be all over it, never mind the flipping Covid deniers.

Charleygirl5 Wed 06-Jan-21 15:50:06

To my knowledge, if you are going to have a reaction to the vaccine it may be in the form of an anaphylactic shock which must be dealt with by a medic on the scene. That is the reason people stay for 20 minutes or so- to make sure that all is well.

2 weeks down the line is too far away.

Charleygirl5 Wed 06-Jan-21 15:51:22

I should have mentioned only a tiny percentage of people will have an anaphylactic shock.

Liz46 Wed 06-Jan-21 16:15:08

I wonder if he had caught covid but the symptoms weren't as bad because he had had the vaccine? Both my daughters had bad headaches when they had the virus.

Atqui Wed 06-Jan-21 17:19:29

Thanks for your comments everyone

Yogagirl Wed 13-Jan-21 09:09:12

Atqui

My husband had the Pfizer jab before Christmas with no ill effects it seemed . Two weeks after he had really bad headaches on 3 consecutive nights . He is not normally prone to headaches . The GP says it could not be related to the jab. Has anyone else had anything similar?

I think bad headaches 1-2 weeks down the line would have been down to the vaccine as that's how long it takes to 'kick-in'

M0nica Wed 13-Jan-21 09:14:16

No it wouldn't. The vaccine doesn't suddenly 'kick-in'. It is in the body from the moment it is injected and gradually takes effect over about three weeks, reaching maximum effectiveness at that point.

Any reaction to the vaccine will be on the day of the vaccine and a couple of days thereafter.

Yogagirl Thu 14-Jan-21 08:07:45

M0nica

No it wouldn't. The vaccine doesn't suddenly 'kick-in'. It is in the body from the moment it is injected and gradually takes effect over about three weeks, reaching maximum effectiveness at that point.

Any reaction to the vaccine will be on the day of the vaccine and a couple of days thereafter.

Exactly Monica 3 weeks to maximum, so then adverse reactions can appear, or could appear within 15mins. We have still to learn any adverse effects that may happen years done the line.

YorkLady Thu 14-Jan-21 08:55:23

My mum had a severe attack of vertigo, around day 8&9 after her vaccine.
Did a bit of google research but there was nothing to find. Could be completely unconnected but there was no way of reporting this either!

Casdon Thu 14-Jan-21 09:03:45

There is a system in place for individuals and professionals to report adverse reactions to the vaccine.
coronavirus-yellowcard.mhra.gov.uk/

Yogagirl Thu 14-Jan-21 09:15:06

I've heard of that type of adverse reaction too Yorklady with some unable to walk properly, if at all.

I have had really bad vertigo, a few years back, and it is horrendous! It lasted 12 weeks. Pray I never get it again. Wish your mum better. x

You should report it.

BlueSky Thu 14-Jan-21 09:21:06

Just like any new medication we take any unusual symptoms, headache, stomach ache, dizziness etc, will be blamed on it, even if it’s purely coincidental.

BlueBelle Thu 14-Jan-21 09:47:05

I once did a trial for a new tablet it was a blind trial so no one knew if they were getting it or the placebo
At the end of the traial the written report was hilarious as the main side effects had all been found in people on the sugar pill everything from stomach upsets, severe headaches to in one case severe suicidal thoughts 😂😂😂that’s how deep our fear and power of suggestion can run

Sallywally1 Thu 14-Jan-21 18:40:28

I had the jab today and have had no side effects whatsoever. The staff at the GP hub I attended were lovely and cheerful. I think any vaccination will be blamed if people have minor symptoms of something. Reminds me of the contraceptive pill when all sorts of health issues were blamed on it.

Go for it people, it is fine and is the only way out of the mess we are in.

Aldom Thu 14-Jan-21 19:08:01

I had the Pfizer vaccine this morning. So far not even an achy arm. A practising nurse I know, she's in her early 50's had the Oxford vaccine and was quite unwell for three days.

grannysyb Thu 14-Jan-21 19:31:47

DH had his this afternoon, says he feels fine, hoping mine comes soon!

paddyanne Thu 14-Jan-21 19:37:17

My MIL had her jag on Tuesday ,she says she was "wiped out" yesterday,tired ,headachy and muscle pain in her legs.She's fine today .The letter I got from Scotgov lists these side effects but says they are minor .

paddyanne Thu 14-Jan-21 19:38:06

she's FINE today ,dont know what happens to my posts keep losing letters

Sparkling Thu 14-Jan-21 20:39:46

I’m sure the side effects are minimal compared to having
COVID, certainly better than being hospitalised.

M0nica Thu 14-Jan-21 20:43:50

8 or 9 days after the vaccine is too long after the event for it to be a vaccine side effect.

In fact I felt quite under the weather today, churning tummy, really rough. I am due to have the vaccine tomorrow. Could it be a side effect grin

granfromafar Thu 14-Jan-21 20:47:30

MOnica 😁

GagaJo Thu 14-Jan-21 21:08:32

I read a report somewhere of a girl getting side effects after her second dose. Just general, very low level fluey feeling for a couple of days. Not enough not to go to work, just 'off'.

M0nica Thu 14-Jan-21 23:15:25

That is quite common with many vaccines, regardless of how many doses are involved.